Alert archive / Arizona / Lake Wind Advisories in 2021
Lake Wind Advisory 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jun 6, 2021, 12:31 PM MST. It took effect at Jun 7, 2021, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 12:31 PM MST (19:31 UTC)
- In effect from
- Jun 7, 2021, 12:00 PM MST
- Expired
- Jun 7, 2021, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
400 WWUS75 KVEF 061931 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1231 PM PDT Sun Jun 6 2021 AZZ036-NVZ021-071300- /O.NEW.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/ /O.CON.KVEF.LW.Y.0008.000000T0000Z-210607T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1231 PM PDT Sun Jun 6 2021 /1231 PM MST Sun Jun 6 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...During the afternoon and evening hours today and Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
548 WWUS75 KVEF 070252 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 752 PM PDT Sun Jun 6 2021 AZZ036-NVZ021-071300- /O.EXP.KVEF.LW.Y.0008.000000T0000Z-210607T0300Z/ /O.CON.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 752 PM PDT Sun Jun 6 2021 /752 PM MST Sun Jun 6 2021/ ...LAKE WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM PDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...During the afternoon and evening hours Monday. The Lake Wind Advisory for Sunday expired at 8 PM. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
626 WWUS75 KVEF 071255 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 555 AM PDT Mon Jun 7 2021 AZZ036-NVZ021-080300- /O.CON.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 555 AM PDT Mon Jun 7 2021 /555 AM MST Mon Jun 7 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...During the afternoon and early evening hours today. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
990 WWUS75 KVEF 071856 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1156 AM PDT Mon Jun 7 2021 AZZ036-NVZ021-080300- /O.CON.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1156 AM PDT Mon Jun 7 2021 /1156 AM MST Mon Jun 7 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area. * WHEN...During the afternoon and early evening hours today. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
534 WWUS75 KVEF 080243 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 743 PM PDT Mon Jun 7 2021 AZZ036-NVZ021-080345- /O.EXP.KVEF.LW.Y.0009.000000T0000Z-210608T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 743 PM PDT Mon Jun 7 2021 /743 PM MST Mon Jun 7 2021/ ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM THIS EVENING... Winds have gradually subsided this evening across the Colorado River Valley and are forecast to continue to do so overnight. Therefore wind and wave hazards on the lakes are expected to end by 8PM. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 6, 8:30 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Jun 6, 8:30 AM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 830 AM PDT Sun Jun 6 2021 .SYNOPSIS...Gusty south to southwest winds and decreasing temperatures can be expected today through the middle of the coming week as a low pressure system slowly moves inland from the Eastern Pacific. && .UPDATE...Dry and breezy conditions expected today, while a slight decline in heights will begin a downward trend in the very hot temperatures experienced the past several days. Current temperatures in Las Vegas are running about 3 degrees below this time yesterday, with an afternoon high expected to be a few degrees shy of yesterday. Greater cooling expected during the week as a deepening trough develops along the West Coast. Current forecast is in good shape and no updates are needed this morning. -Outler && .SHORT TERM...Sunday through Tuesday. Strong high pressure that brought the record breaking temperatures to the region over the past few days has weakened as a Pacific trough moves into the area. Today will start a downward trend in temperatures with highs today about 3-5 degrees lower than Saturday. Highs will continue to drop Monday and eventually bottoming out by Tuesday and Wednesday. Highs on Tuesday are expected to be about 3-6 degrees below normal which would be the first below normal temperatures we have seen in about 2 weeks. As typical in the Desert SW, when we see temperatures drop like this we can expect increasing wind speeds. Breezy to windy conditions will be seen each afternoon through mid week leading to increased fire danger as winds are expected to gust between 30-40 mph. These winds will also create hazardous boating conditions which led to the issuance of a Lake Wind Advisory which will be in effect this afternoon and early evening for Lake Mead and Lake Mohave. .LONG TERM...Wednesday through Saturday. Wind forecast for Wednesday continues to increase, especially across Lincoln and Nye counties. There still remains some uncertainty with the position and strength of the deepening Pacific trough as it swings inland on Wednesday , so will need to watch the trends for this system as it will influence the wind forecast. Winds should be high enough either way for dangerous fire conditions to develop at least Wednesday afternoon. Confidence continues to decrease for the second half of the week as the upper level system moves through the Desert Southwest. In general, zonal flow or broad troughing will settle in over the region, which will bring cooler temperatures and continued breezy afternoon. Thursday should be the coolest day of the week and below normal temperatures are possible. The progressive weather pattern continues into the weekend as long range models hint at another deep trough moving into central California. Ensemble forecasts show high likelihood that it will remain dry into the weekend, but temperature and wind forecasts will need to be fine tuned as we get closer. && .FIRE WEATHER...Sustained south to southwest winds 20 to 25 mph and gusts to around 35 mph can be expected across much of the region each day leading to critical fire weather conditions Sunday through Wednesday across much of southern Nevada and northwest Arizona. Red Flag Warnings are in effect from noon today until 8 PM Monday evening. Fire Weather Watches are in effect Tuesday afternoon through Wednesday evening. && .AVIATION...For McCarran...Southwest winds gusting 20 to 30 knots can be expected through Wednesday, strongest in the afternoons, before finally subsiding Thursday. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...South to southwest winds gusting 20 to 30 knots are expected each afternoon through Tuesday, then gusts of 30 to 40 knots will be possible Wednesday, especially in south central Nevada and Inyo county California. Winds should finally subside in most areas Thursday. No operationally significant clouds or weather expected through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Gorelow AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Lake Wind Advisories in Arizona, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.